Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Cyclic-sixteen class fields for $ {\bf Q}((-p)\sp{1/2})$ by modular arithmetic

Author: Harvey Cohn
Journal: Math. Comp. 33 (1979), 1307-1316
MSC: Primary 16A05
MathSciNet review: 537976
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Numerical experiments result in the construction of cyclic-sixteen class fields for $ {\mathbf{Q}}{( - p)^{1/2}}$, p prime $ < 2000$, by radicals involving quadratic and biquadratic parameters. These fields are characterized by rational factorization properties modulo a variable prime; but it suffices to use only three primes selected and checked by computer to verify the class field, if earlier work (jointly with Cooke) on the cyclic-eight class field is utilized.

References [Enhancements On Off] (What's this?)

  • [1] P. BARRUCAND & H. COHN, "Note on primes of type $ {x^2} + 32{y^2}$, class number, and residuacity," J. Reine Angew. Math., v. 238, 1969, pp. 67-70. MR 40 #2641. MR 0249396 (40:2641)
  • [1a] H. BAUER, "Zur Berechnung der 2-Klassenzahl der quadratischen Zahlkörper mit genau zwei verschiedenen Diskriminantenprimteilern," J. Reine Angew. Math., v. 248, 1971, pp. 42-46. MR 44 #6643. MR 0289453 (44:6643)
  • [2] H. COHN & G. COOKE, "Parametric form of an eight class field," Acta Arith., v. 30, 1976, pp. 367-377. MR 54 #10201. MR 0422209 (54:10201)
  • [3] P. G. L. DIRICHLET, "Untersuchungen über die Theorie der complexen Zahlen," J. Reine Angew. Math., v. 22, 1841, pp. 375-378.
  • [4] H. HASSE, "Führer, Diskriminante und Verzweigungskörper relativ-Abelscher Zahlkörper," J. Reine Angew. Math., v. 162, 1930, pp. 169-184. MR 0139510 (25:2942)
  • [5] E. L. INCE, Cycles of Reduced Ideals in Quadratic Fields, British Assoc. Adv. Sci. Math. Tables, vol. IV, London, 1934.
  • [6] R. LAKEIN, Class Number and Fundamental Unit of Dirichlet Fields With Prime Relative Discriminant. (Unpublished table.)
  • [7] K. S. WILLIAMS, "On the divisibility of the class number of $ {\mathbf{Q}}{( - p)^{1/2}}$ by 16." (Manuscript.)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 16A05

Retrieve articles in all journals with MSC: 16A05

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society